Hail, Loup
- When
- August 4, 4:40 PM CST
- Where
- Loup County, 7 mi WNW of Almeria
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.869, -99.645
Isolated severe thunderstorms formed and moved over portions of Loup and Custer Counties in north central Nebraska. Quarter size hail and wind gusts near 60 mph were reported with the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated severe thunderstorms formed and moved over portions of Loup and Custer Counties in north central Nebraska. Quarter size hail and wind gusts near 60 mph were reported with the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 4, 1:46 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM CDT SAT AUG 4 2007 .DISCUSSION... DEEP TROPICAL MOISTURE CONTINUES ACROSS THE FCST AREA THIS AFTN. BOTH THE NAM AND THE GFS SHOW DEEP MOISTURE REMAINING ACROSS THE FCST AREA FOR MOST OF THE NEXT 7 DAYS AS A BROAD H5 UPPER LEVEL RIDGE SLOWLY MIGRATES EASTWARD TOWARD THE MISSISSIPPI VALLEY. NEBRASKA WILL REMAIN ON THE NRN PERIPHERY OF THE RIDGE. STEERING WINDS ALOFT WILL TRACK DISTURBANCES ACROSS THE AREA ALMOST DAILY. WINDS ALOFT WILL ALSO BE QUITE STRONG SUPPORTING DEEP CONVECTION AND TROPICAL MOISTURE WILL CIRCULATE AROUND THE RIDGE PROVIDING AMPLE SUPPORT FOR HEAVY RAIN AT TIMES. THIS IS TYPICAL FOR AUGUST BUT THIS YEAR THE RIDGE IS UNUSUALLY MOIST. FOR TONIGHT...THE SURFACE FRONT FROM KIML E-NE THRU KBBW AND KONL WILL ACT AS A FOCUS FOR ISOLD TO SCATTERED STRONG TO SEVERE STORMS. HAIL AND WIND ARE THE MAIN THREAT WITH AN ISOLD TORNADO POSSIBLE. ON SUNDAY THE FRONT LIFTS NORTH AGAIN TO NEAR THE SD BLACK HILLS WITH MORE STORMS FIRING NORTH AND PERHAPS ACROSS SWRN NEB. THE OFFICIAL FCST USES A BLEND OF THE NAM12 AND GFS WHICH HAVE PLACEMENT ISSUES WITH CONVECTION. NEITHER MODEL HAS BEEN DISCOUNTED TOTALLY AS EVEN ISOLD TSTMS HAVE THE CAPABILITY OF PRODUCING LOCALLY INTENSE RAINFALL. THE NAM12 FAVORS THE BLACK HILLS AND NWRN NEB...THE GFS... SWRN NEB. LATE IN EACH DAY AND INTO MONDAY NIGHT...TUESDAY NIGHT AND WEDNESDAY NIGHT. THE GFS SUGGESTS MORE CONVECTION WILL FIRE AS DISTURBANCES MOVE OFF THE COLO FRONT RANGE. THE H5 RIDGE AND WINDS ALOFT WILL STEER THE DISTURBANCES ACROSS NEB PRODUCING DAILY ROUNDS OF TSTMS. THURSDAY THROUGH SATURDAY...GENERALLY DRY BUT LATER FCSTS MAY HAVE TO ADD TSTMS TO THE FCST...LATE IN THE DAY OR AT NIGHT. THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE HAS BEEN TOO WARM THIS SUMMER. HIGHS ARE GENERALLY EXPECTED IN THE UPPER 80S TO LOWER 90S IN THE VERY MOIST ENVIRONMENT. THE NAM12 IS SIGNALING MID TO UPPER 90S MONDAY. && .AVIATION... A FRONTAL BOUNDARY CURRENTLY SPLITS NEBRASKA FROM SW TO NE. VFR CIGS AND NO CONVECTIVE ACTIVITY ARE EXPECTED NORTH OF THE FRONT WHERE NORTHWEST WINDS ARE GENERALLY FOUND. TO THE SOUTH...CONVECTION WILL BE THE DOMINATE IMPACT TO AVIATION. THIS AFTERNOON 21Z AND AFTER CONVECTIVE ACTIVITY WILL BRING LOWER CIGS AND VISIBILITIES IN THUNDERSTORMS. THIS WILL IMPACT THE ERN THIRD OF 098...ERN HLF OF 264 AND 274. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT SAT AUG 4 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT SAT AUG 4 2007 /249 PM MDT SAT AUG 4 2007/ ...SEVERE WEATHER AND ISOLATED HEAVY RAINFALL LIKELY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. DEEP MOISTURE OVER THE AREA WILL INTERSECT A BOUNDARY ACROSS PORTIONS OF SOUTHWESTERN AND NORTH CENTRAL NEBRASKA. THIS WILL FUEL SEVERE THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS. THE BOUNDARY WILL BRING TO POTENTIAL FOR THUNDERSTORMS...TO AREAS SOUTH OF A LINE FROM CHAPPELL TO SPRINGVIEW. LARGE HAIL AND POSSIBLY DAMAGING THUNDERSTORM WINDS WILL ACCOMPANY MANY OF THESE STORMS THIS AFTERNOON. THE MAIN HAZARD HOWEVER WILL BE FROM INTENSE RAINFALL WHICH WILL OCCUR WITH ALL STORMS THIS AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS. VERY HEAVY RAINS MAY CAUSE FLOODING ISSUES THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH FRIDAY. THUNDERSTORMS WILL BE AFTERNOON OR OVERNIGHT...AND WILL CONTINUE TO BE FUELED BY ABUNDANT MOISTURE. ISOLATED HEAVY RAINS WILL REMAIN POSSIBLE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE HIRSCH
The North Platte radar (KLNX), 78 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Pea sized hail accompanied the 60 mph wind gust associated with the thunderstorms.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51475, 51476.